Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 164, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2006, 3:55 PM CDT for Covington County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 24, 2006, 4:31 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 242055 SVRMOB ALC039-242145- /O.NEW.KMOB.SV.W.0164.060624T2055Z-060624T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 445 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOCKHART...OR ABOUT 21 MILES NORTHEAST OF CRESTVIEW. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOCKHART BY 405 PM CDT STEDMAN AND 6 MILES SOUTHEAST OF WATKINS BRIDGE BY 445 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3099 8648 3099 8623 3118 8628 3110 8655 $$
2 follow-up statements
000 WWUS54 KMOB 242119 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 418 PM CDT SAT JUN 24 2006 ALC039-242145- /O.CON.KMOB.SV.W.0164.000000T0000Z-060624T2145Z/ COVINGTON AL- 418 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR SOUTHEASTERN COVINGTON COUNTY... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELLS...OR ABOUT 21 MILES NORTH OF DE FUNIAK SPRINGS...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOWELLS BY 425 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3099 8641 3099 8618 3111 8619 3106 8641 $$
000 WWUS54 KMOB 242131 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 431 PM CDT SAT JUN 24 2006 ALC039-242141- /O.CAN.KMOB.SV.W.0164.000000T0000Z-060624T2145Z/ COVINGTON AL- 431 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND MOVED SOUTH OF COVINGTON COUNTY. LAT...LON 3099 8641 3099 8618 3111 8619 3106 8641 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:41 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 24, 3:41 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT SAT JUN 24 2006 .SYNOPTIC DSCN...AT 24.18 UTC...STATIONARY FRONT EXTENDED FROM WV PANHANDLE-NWRN MS-NERN TX. WATER VAPOUR IMAGERY LOOP PAST 30 H SHOWS LARGE DEVELOPING SWIRL OVER BAHAMAS GRADUALLY MOVING WWD TOWARDS FL PENINSULA AND SIGNIFICANT S/WAVE DIVING SEWD THROUGH CENTRAL PLAINS. THE LATTER DESCRIBED FEATURES WILL ACT TO FURTHER MOISTEN AND DESTABILIZE OUR LOCAL AIRMASS THROUGH MONDAY. .SHORT TERM...(TONIGHT AND SUNDAY)...A TALE OF TWO STORIES WITH DISTRIBUTION OF AFTERNOON CONVECTION (E VERSUS W) IN COMPARING THIS AFTERNOON TO YESTERDAY. DEEP CONVECTION WAS INITIATED OVER W ZONES YESTERDAY. MORNING CLOUDS AND A VERY WET GROUND RETARDED SFC HEATING OVER WEST...WHILE EAST RAPIDLY REACHED CONVECTIVE TEMPERATURES FROM 94-98F. EVALUATION OF LOCAL WET MICROBURST POTENTIAL ONCE AGAIN SHOWED RELATIVELY HIGH MLCAPES AND STEEP SFC- FRZG LEVEL LAPSE RATES OVER ERN ZONES (I.E., E OF I-65). ANYWAY...THROUGH 04Z...LEFT MENTION OF SEVERE WORDING IN ZONES DUE TO 60 MPH WIND GUSTS AND POSSIBLE PENNY-SIZED DIAMETER HAIL WITH SOME STORMS (MAINLY OVER NE 1/4 OF ZONES). TNTS LOWS EXPECTED TO RANGE FROM UPPER 60S TO LOWER 70S. WOULD EXPECT PCDY-MCDY CONDITIONS ONCE AGAIN (ESPECIALLY OVER ERN ZONES). WINDS LGT/VRBL. ON SUNDAY...AS BAHAMAS SFC LOW CONTINUES MOVG WWD...UPPER ENERGY (AHEAD OF MAIN CENTRAL PLAINS S/WAVE) WILL MOVE OVER STATIONARY FRONT (TO OUR W)...THEREBY FORCING SYNOPTIC-SCALE ASCENT OVER OUR REGION AS BROAD UPPER TROF EVOLVED OVER REGION. SIMPLY PUT...SUNDAY SHOULD BE BEST CHANCE OF SIGNIFICANT RAINFALL OVER MOST OF OUR AREA COMPARED TO ANY DAY IN RECENT MEMORY AND POPS WILL SHOW IT. AS SFC LOW MOVES N INTO SRN GA...CRCLN AROUND SYSTEM WILL DRAW STATIONARY FRONT TO OUR W A LITTLE FARTHER S AS A COLD FRONT THROUGH MONDAY. COULD BE A DRY SLOT INVOLVED EARLY SUNDAY NIGHT ONCE SFC LOW BEGINS MOVING NWD THROUGH SRN GA. AFTER THAT TIME...GFS HINTING AT OUR AREA GETTING INTO BENT-BACK-PORTION OF COMMA HEAD AND SOME ADDITIONAL STRATIFORM RAINS POSSIBLE THROUGH EARLY MONDAY. .LONG TERM...(MONDAY AND TUESDAY)...AS BASE OF UPPER LONGWAVE TROF MOVES FROM CENTRAL PLAINS INTO LOWER MS VALLEY...SLOW DRYING SHOULD OCCUR FROM THE W. FEEL THAT GFS IS A BIT OVER-ZEALOUS WITH DRYING THUS HAVE RAISED SFC DEWPOINTS AND SLOWED DRYING TREND BY 6-12 H ON AVERAGE. UPPER HEIGHTS BEGIN RISING ON TUES AS MAJOR UPPER L/WAVE TROF PASSES TO OUR NE. SFC RIDGING OCCURS THEREAFTER ALTHOUGH UPPER FLOW REMAINS CYCLONIC INTO WED. /23 THE FOLLOWING IS THE PREVIOUS EXTENDED DSCN FOR THE WEDNESDAY THROUGH FRIDAY PERIOD: SURFACE RIDGE BECOMES RE- ESTABLISHED ACROSS THE EASTERN GULF BY MID WEEK WITH SOUTHWEST UPPER LEVEL FLOW RESUMING. THIS WILL ALLOW DEEPER MOISTURE BACK INTO THE FORECAST AREA...WITH A RETURN TO ISOLATED AND SCATTERED CONVECTION LATE IN THE FORECAST AS UPPER LEVEL SHORTWAVES MOVE OVER THE REGION. /22 && .MARINE...WINDS SHOULD BECOME N TO NE OVER MARINE AREA...WITH BRIEF DIGRESSIONS TO ONSHORE DURG AFTERNOON HOURS GIVEN SEA-BREEZE DEVELOPMENT NEAR COAST. SFC HIGH PRESSURE WILL BUILD OVER THE MARINE AREA TUESDAY THROUGH THURSDAY. /29 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 89 71 91 / 30 60 40 40 PENSACOLA 74 89 74 90 / 40 60 40 50 DESTIN 77 85 75 85 / 20 40 30 30 EVERGREEN 72 90 70 90 / 50 70 50 50 WAYNESBORO 72 90 68 90 / 30 70 30 20 CAMDEN 73 90 70 90 / 50 70 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 6:30 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SAT JUN 24 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251230- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.